# SDR CA970528031

- Difficulty date: May 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 99A
- Engine: Pwa PT6A28
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Part number: 3035786
- Condition: Cracked
- Location: By "A" Flange
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) PWC SB 1430 EMBODIED AT LAST OVERHAUL WITH WRONG TYPE OF SEAM WELD COMPLETED.  SB CALLS FOR RESISTANCE SEAM OR STITCH WELD TO BE ACCOMPLISHED IN ORDER TO WELD THE INNER LINER TO THE EXHAUST DUCT.  IN THIS CASE A TIG WELD WAS COMPLETED WHICH CAUSED THE DUCT TO CRACK ADJACENT TO THE WELD.  SUBMITTER STATES THIS TYPE OF CRACKING IS DANGEROUS IF NOT SPOTTED.  IT COULD CAUSE THE EXHAUST DUCT TO FAIL AND CAUSE A CATASTROPHIC FAILURE OF THE ENGINE.
